Alert archive / Washington / Wind Advisories in 2023
Wind Advisory 4, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Jun 12, 2023, 9:31 PM PDT for 4 counties in Washington. It took effect at Jun 13, 2023, 3:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2023, 9:31 PM PDT (04:31 UTC)
- In effect from
- Jun 13, 2023, 3:00 PM PDT
- Expired
- Jun 13, 2023, 11:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 149 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 4.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2043 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
145 WWUS76 KOTX 130431 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA Issued by National Weather Service Pendleton OR 931 PM PDT Mon Jun 12 2023 WAZ034-041-044-140600- /O.NEW.KOTX.WI.Y.0004.230613T2200Z-230614T0600Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- Including the cities of Moses Lake, Ephrata, Othello, Quincy, Wenatchee, Chelan, Entiat, Cashmere, Waterville, and Mansfield 931 PM PDT Mon Jun 12 2023 ...WIND ADVISORY IN EFFECT FROM 3 PM TO 11 PM PDT TUESDAY... * WHAT...West winds 20 to 30 mph, with gusts of 40 to 55 mph expected. * WHERE...Moses Lake Area, Wenatchee Area and Waterville Plateau. * WHEN...From 3 PM to 11 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/spokane
2 follow-up statements
592 WWUS76 KOTX 131416 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 716 AM PDT Tue Jun 13 2023 WAZ034-041-044-140600- /O.CON.KOTX.WI.Y.0004.230613T2200Z-230614T0600Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- Including the cities of Ephrata, Moses Lake, Othello, Quincy, Cashmere, Chelan, Entiat, Number 1 Canyon, Number 2 Canyon, Pangborn Airport, Wenatchee, Badger Mountain Road, Mansfield, and Waterville 716 AM PDT Tue Jun 13 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Chelan, Badger Mountain Road, Pangborn Airport, Entiat, Cashmere, Waterville, Mansfield, Quincy, Othello, Moses Lake, Number 2 Canyon, Number 1 Canyon, Wenatchee, and Ephrata. * WHEN...From 3 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CMS
723 WWUS76 KOTX 140556 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1056 PM PDT Tue Jun 13 2023 WAZ034-041-044-140700- /O.EXP.KOTX.WI.Y.0004.000000T0000Z-230614T0600Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- Including the cities of Ephrata, Moses Lake, Othello, Quincy, Cashmere, Chelan, Entiat, Number 1 Canyon, Number 2 Canyon, Pangborn Airport, Wenatchee, Badger Mountain Road, Mansfield, and Waterville 1056 PM PDT Tue Jun 13 2023 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds will continue to be breezy through the night, but the strongest winds that prompted the advisory have passed. $$ SVH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jun 12, 4:28 PM PDT, 5 hours 3 minutes earlier.
Area forecast discussion, Jun 12, 4:28 PM PDT, 5 hours 3 minutes before
Area Forecast Discussion National Weather Service Spokane WA 428 PM PDT Mon Jun 12 2023 .SYNOPSIS... Temperatures will climb back into the 80s and low 90s through Tuesday with additional chances for thunderstorms. A cold front will bring breezy and gusty conditions Tuesday evening into Wednesday and more seasonal temperatures for the second half of the week before an incoming trough for the weekend. && .DISCUSSION... Today and tomorrow: Slow moving thunderstorm activity with small hail, gusty winds up to 40 mph, and heavy downpours is the main concern for today. There are two regions to watch this afternoon: the Northern Mountains and the Palouse/L-C Valley/Southern Panhandle. DCAPE values range from 600- 1000 J/kg supportive of gusty downdrafts. Storm motion vectors are below 20 kt with nearly 200% of normal PWATs so flooding will be a concern. Cloud tops continue to cool on IR imagery suggesting further intensification is possible. Models continue to show widespread wind gusts > 30 mph Tuesday afternoon for places just east of the Cascades including the southern Okanogan Valley, Waterville Plateau and western Columbia Basin thanks to a tightening pressure gradient/cold frontal passage. Moses Lake has a 50% chance of 45 mph gusts and Ephrata/Wenatchee have a 70% chance. The probability for 55 mph gusts is less than 10% for those spots. Ahead of the front in eastern Washington and the northern Idaho Panhandle, there is a 30% chance of thunderstorms. Again, main threats with the storms are small hail, gusty winds up to 40 mph, and heavy downpours. Dry air behind the front will be quite noticeable as our moisture finally gets scoured out. /Butler Wednesday through Thursday: A flat ridge pattern will allow for brief break from the active thunderstorms from the past several days. Lingering rain showers threat will continue over Northeast WA and North ID. Wednesday is expected to be the better day for showers as probabilities for half an inch of rain are around 20-30%. Winds will decrease as the Tuesday cold front exits the region. Temperatures will be on a warming trend. Highs will be in the upper 70s and 80s. Lows will be in the upper 40s and 50s. Friday through Sunday: Friday will start much like the Thursday. A trough will begin to press into the Pacific Northwest and begin to increase the moisture in the Inland Northwest. The moisture is not expected to translate to rain through as the mountains have a 50-70% probability of seeing a tenth of an inch, and 10-30% for lowland areas. Winds will increase across the Basin with the incoming trough with gusts peaking into the mid 20s MPH. Highs will dip with the trough passage. Highs will slide into upper 60s and 70s. Lows will be in the upper 30s and 40s. /JDC && .AVIATION... 00Z TAFs: VFR condtions will continue through the next 24 hours with diurnally driven winds. Thunderstorms are currently moving into PUW and LWS. Heavy rain, lightning and small hail expected thru 02Z. GEG could see a rain shower through 02Z, accompanied with some gusty outflow winds from the northwest or southeast. Otherwise the main story is the winds that will be increasing Tuesday aft 20Z. Strongest winds will be aft 00Z Wed. && .PRELIMINARY POINT TEMPS/POPS... Spokane 62 88 51 69 49 74 / 10 20 20 20 10 0 Coeur d'Alene 59 86 52 66 48 73 / 10 30 30 30 20 10 Pullman 57 84 48 67 46 70 / 10 20 10 10 10 0 Lewiston 65 91 58 77 54 79 / 20 20 20 0 10 0 Colville 57 86 46 68 44 74 / 10 30 30 30 20 10 Sandpoint 56 84 51 64 47 71 / 10 40 50 50 30 20 Kellogg 59 81 51 62 51 67 / 10 40 30 30 30 20 Moses Lake 63 92 50 77 48 82 / 10 10 0 0 0 0 Wenatchee 67 88 55 74 53 81 / 10 0 0 0 0 0 Omak 62 90 53 76 50 82 / 10 10 10 10 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
In the hours before
Special weather statement, Jun 12, 3:43 PM PDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Spokane WA
343 PM PDT Mon Jun 12 2023
WAZ037-122330-
Northeast Mountains WA-
343 PM PDT Mon Jun 12 2023
...A strong thunderstorm will impact portions of east central Stevens
and northwestern Pend Oreille Counties through 430 PM PDT...
At 343 PM PDT, Doppler radar was tracking a strong thunderstorm 22
miles northeast of Colville, or 48 miles northwest of Priest River,
moving southwest at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Little Pend Oreille Lakes Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4882 11754 4879 11744 4861 11753 4868 11772
TIME...MOT...LOC 2243Z 032DEG 7KT 4876 11754
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JCLEVLocal storm report, Jun 12, 3:50 PM PDT, 5 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
350 PM PDT Mon Jun 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Tstm Wnd Dmg 6 NW Harrison 47.51N 116.87W
06/08/2023 Kootenai ID Public
Delayed report from social media of several
large trees down near Rockford Bay,
including on Rockford Bay Road. Time
estimated from radar.
&&
CMSThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:32 PM PDT | Special Weather Statement | OTX | Stevens | 28 min |
| Jun 13, 1:22 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille | 38 min |
| Jun 13, 1:25 PM PDT | Special Weather Statement | OTX | Stevens | 35 min |
| Jun 13, 1:58 PM PDT | Special Weather Statement | OTX | Pend Oreille | 32 min |
| Jun 13, 1:58 PM PDT | Special Weather Statement | OTX | Pend Oreille | 32 min |
| Jun 13, 2:17 PM PDT | Special Weather Statement | OTX | 28 min | |
| Jun 13, 2:22 PM PDT | Special Weather Statement | OTX | Stevens | 38 min |
| Jun 13, 2:31 PM PDT | Special Weather Statement | OTX | Pend Oreille | 29 min |
| Jun 13, 2:35 PM PDT | Special Weather Statement | OTX | Stevens | 25 min |
| Jun 13, 2:57 PM PDT | Special Weather Statement | OTX | Pend Oreille | 33 min |
| Jun 13, 3:01 PM PDT | Special Weather Statement | OTX | Pend Oreille | 29 min |
| Jun 13, 3:26 PM PDT | Special Weather Statement | OTX | Pend Oreille | 34 min |
| Jun 13, 3:30 PM PDT | Special Weather Statement | OTX | Pend Oreille | 30 min |
Nearby
Wind Advisories in Washington, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.